Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 7, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Mar 8, 2006, 3:40 AM PST for 4 counties in Idaho; 9 counties in Washington. It took effect at Mar 8, 2006, 6:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2006, 3:40 AM PST (11:40 UTC)
- In effect from
- Mar 8, 2006, 6:00 PM PST
- Expired
- Mar 9, 2006, 3:44 AM PST
- In force
- 10 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Nez Perce County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 60 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 11.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 081140 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 340 AM PST WED MAR 8 2006 ...VERY WINDY TONIGHT... .A VERY STRONG AND FAST MOVING COLD FRONT WILL CROSS THE REGION TONIGHT BRINGING VERY WINDY CONDITIONS TO THE REGION. IDZ002-003-026-WAZ032-033-035-036-081945- /O.UPG.KOTX.HW.A.0001.060309T0200Z-060309T1200Z/ /O.NEW.KOTX.WI.Y.0007.060309T0200Z-060309T2000Z/ COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...CLARKSTON...PULLMAN...RITZVILLE... COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE... COULEE CITY...SPOKANE 340 AM PST WED MAR 8 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC COLD FRONT WILL RACE ACROSS THE REGION WEDNESDAY EVENING. ALONG AND IMMEDIATELY BEHIND THIS FRONT THE POTENTIAL EXISTS FOR WIND GUSTS OF 55 MPH IN PLACES. AREAS ESPECIALLY VULNERABLE TO STRONG WINDS WILL BE EXPOSED HIGHER TERRAIN. SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH THURSDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH AND GUSTS TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ044-081945- /O.NEW.KOTX.WI.Y.0007.060309T0200Z-060309T2000Z/ WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WATERVILLE...MANSFIELD 340 AM PST WED MAR 8 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY. A STRONG COLD FRONT WILL CROSS THE REGION THIS EVENING. SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED WITH THIS FRONT...AND WILL CONTINUE INTO THURSDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS76 KOTX 081938 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1138 AM PST WED MAR 8 2006 ...VERY WINDY TONIGHT... .A VERY STRONG AND FAST MOVING COLD FRONT WILL CROSS THE REGION TONIGHT BRINGING VERY WINDY CONDITIONS TO THE REGION. IDZ002-003-026-WAZ032-033-035-036-044-090345- /O.CON.KOTX.WI.Y.0007.060309T0200Z-060309T2000Z/ COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...CLARKSTON...PULLMAN...RITZVILLE... COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE... COULEE CITY...SPOKANE...WATERVILLE...MANSFIELD 1138 AM PST WED MAR 8 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY. A STRONG PACIFIC COLD FRONT WILL RACE ACROSS THE INLAND NORTHWEST TONIGHT. ALONG AND IMMEDIATELY BEHIND THIS FRONT THE POTENTIAL EXISTS FOR WIND GUSTS OF 45 TO 55 MPH. EXPOSED LOCATIONS OVER HIGHER TERRAIN WITH BE ESPECIALLY VULNERABLE TO THE STRONG WINDS. SUSTAINED SOUTHWEST WINDS UP TO 30 MPH WILL CONTINUE THROUGH EARLY THURSDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH AND GUSTS TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 082259 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 259 PM PST WED MAR 8 2006 ...VERY WINDY TONIGHT... .A VERY STRONG AND FAST MOVING COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT BRINGING VERY WINDY CONDITIONS. IDZ002-003-026-WAZ032-033-035-036-044-090700- /O.EXT.KOTX.WI.Y.0007.060309T0200Z-060309T1400Z/ COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...CLARKSTON...PULLMAN...RITZVILLE... COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE... COULEE CITY...SPOKANE...WATERVILLE...MANSFIELD 259 PM PST WED MAR 8 2006 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST THURSDAY. A STRONG PACIFIC COLD FRONT WILL RACE ACROSS THE INLAND NORTHWEST TONIGHT. ALONG AND IMMEDIATELY BEHIND THIS FRONT THE POTENTIAL EXISTS FOR WIND GUSTS OF 45 TO 55 MPH. EXPOSED LOCATIONS OVER HIGHER TERRAIN WITH BE ESPECIALLY VULNERABLE TO THE STRONG WINDS. SUSTAINED SOUTHWEST WINDS UP TO 30 MPH WILL CONTINUE THROUGH EARLY THURSDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH AND GUSTS TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 090447 AAA NPWOTX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 847 PM PST WED MAR 8 2006 ...VERY WINDY TONIGHT... .A VERY STRONG AND FAST MOVING COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT BRINGING VERY WINDY CONDITIONS. IDZ002-003-WAZ033-036-091200- /O.EXT.KOTX.WI.Y.0007.060309T0700Z-060309T1400Z/ COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...PULLMAN...SPOKANE 847 PM PST WED MAR 8 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PST THURSDAY. A STRONG PACIFIC COLD FRONT WILL RACE ACROSS THE INLAND NORTHWEST TONIGHT. ALONG AND IMMEDIATELY BEHIND THIS FRONT WIND GUSTS TO 45 MPH WILL BE LIKELY...WTH SUSTAINED WINDS OF 30 MPH. EXPOSED LOCATIONS OVER HIGHER TERRAIN WITH BE ESPECIALLY VULNERABLE TO THE STRONG WINDS. EXPECT THESE STRONG WINDS TO CONTINUE THROUGH EARLY THURSDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH AND GUSTS TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ026-WAZ032-035-044-091200- /O.CON.KOTX.WI.Y.0007.000000T0000Z-060309T1400Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES- UPPER COLUMBIA BASIN-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...LEWISTON...CLARKSTON...RITZVILLE... COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE... COULEE CITY...WATERVILLE...MANSFIELD 847 PM PST WED MAR 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY. A STRONG PACIFIC COLD FRONT WILL RACE ACROSS THE INLAND NORTHWEST TONIGHT. ALONG AND IMMEDIATELY BEHIND THIS FRONT WIND GUSTS TO 45 MPH WILL BE LIKELY...WITH SUSTAINED WINDS OF 30 MPH. THE MAIN THREAT AREA FOR THESE WINDS WILL STRETCH FROM THE WATERVILLE PLATEAU TO THE UPPER COLUMBIA BASIN. IN ADDITION...THESE STRONGER WINDS WILL ALSO BE COMMON NEAR THE FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS...SUCH AS POMEROY...WITH LESSER WINDS FOR THE LEWISTON AREA. EXPECT THE STRONG WINDS TO CONTINUE THROUGH EARLY THURSDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH AND GUSTS TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 091144 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 344 AM PST THU MAR 9 2006 IDZ002-003-026-WAZ032-033-035-036-044-091245- /O.CAN.KOTX.WI.Y.0007.000000T0000Z-060309T1400Z/ COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...CLARKSTON...PULLMAN...RITZVILLE... COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE... COULEE CITY...SPOKANE...WATERVILLE...MANSFIELD 344 AM PST THU MAR 9 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELED THE WIND ADVISORY. STRONG WINDS WILL CONTINUE ACROSS THE AREA THIS MORNING. HOWEVER THE THREAT OF WIDESPREAD DAMAGING WIND HAS ENDED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:30 AM PST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 8, 2:30 AM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
230 AM PST WED MAR 8 2006
.SYNOPSIS...
A VERY ACTIVE WEATHER REGIME WILL MENACE THE INLAND NORTHWEST TODAY
AND TONIGHT FEATURING HEAVY MOUNTAIN SNOW...VALLEY RAIN AND SNOW...
AND VERY WINDY CONDITIONS TONIGHT AND THURSDAY MORNING. COOLER AND
UNSETTLED CONDITIONS WILL REMAIN THROUGH THE WEEKEND.
&&
.DISCUSSION...
TODAY AND TONIGHT...A VIGOROUS LATE WINTER STORM IS KNOCKING ON OUR
DOOR THIS MORNING WITH PACIFIC SATELLITE INDICATING A ZONAL FETCH
OF DEEP MOISTURE CLOSING WITH THE NORTHWEST COAST INSIDE OF 130W.
THIS SYSTEM IS BEING HUSTLED ALONG BY A 140KT JET STREAM. GFS AND
NAM MODELS BOTH ARE IN REASONABLE AGREEMENT WITH THE EVOLUTION OF
TODAYS EXCITEMENT. WHILE MORNING CONDITIONS WILL BE QUITE BENIGN
OVER THE FORECAST AREA WITH A SHORT WAVE RIDGE ALOFT...CLOUDS WILL
QUICKLY THICKEN AS THE DAY WEARS ON WITH PRECIPITATION EXPECTED TO
QUICKLY FOLLOW THE RIDGE AXIS PASSAGE...BEGINNING EARLY THIS MORNING
ON THE CASCADE CREST...IN THE LATE MORNING OVER THE WESTERN ZONES AND
SOMETIME IN THE MID-AFTERNOON OVER THE EASTERN BASIN ZONES. FORECAST
HIGH TEMPERATURES WILL LIKELY OCCUR EARLY IN THE DAY BEFORE WET BULB
COOLING STIFLES FURTHER DIURNAL RISES AS THE AIR MASS MOISTENS UP
FROM ALOFT. COLD MID LEVEL TEMPERATURES...STRONG AND WELL DIRECTED
PRECIPITABLE WATER FETCH AND ISENTROPIC LIFT AGGRAVATED BY
OROGRAPHICS LEAVE HIGH CONFIDENCE OF VERIFYING CURRENT MOUNTAIN SNOW
HIGHLIGHTS...SO THESE WILL CONTINUE. IN THE VALLEYS AND NORTHERN
BASIN...MAINLY NORTH OF INTERSTATE-90...CALLING THE PRECIPITATION
TYPE IS CAUSING FORECASTER HYPERTENSION THIS MORNING. 850MB TEMPS AND
850-700MB THICKNESS SUGGEST SNOW DOWN TO THE VALLEY FLOORS. THIS IS
COUNTER-INTUITIVE TO EXPECTED HIGH TEMPERATURES WELL ABOVE THE SNOW
THRESHOLD OF 35 DEGREES...AND BREEZY SOUTHERLY WINDS ADVECTING SOME
MOIST LOW LEVEL AIR INTO THE REGION. WET BULB COOLING WILL
DROP SURFACE TEMPS INTO THE SNOW RANGE JUST BEFORE PRECIPITATION
BEGINS BUT ALSO RAISE THE DEW POINTS TO PROBABLY JUST ABOVE FREEZING.
THUS BEST PROFESSIONAL GUESS ARGUES FOR SNOW BUT OF THE HEAVY WET
MINOR ACCUMULATION TYPE ON THE VALLEY FLOORS...AND PROBABLY MIXED
WITH RAIN.
TONIGHT...BY EARLY EVENING MOST OF THE FORECAST AREA WILL BE UNDER
THE TRIPLE POINT PRECIPITATION SHIELD OF THIS SYSTEM WITH HEAVY
MOUNTAIN SNOW AND VALLEY MIX CONTINUING UNTIL THE COLD FRONT
PASSAGE. THIS WILL BE A ROBUST FAST MOVING FRONT WITH VERY IMPRESSIVE
TEMPERATURE PACKING AND ISENTROPIC DOWN-GLIDE AT THE LEADING EDGE
OF THE FRONT. UPPER LEVEL PROGS SUGGEST 30 TO 50 KNOTS AVAILABLE FOR
MIXING DOWN TO THE SURFACE AS GUSTS FROM THE SOUTH IMMEDIATELY AHEAD
OF THE FRONT...TO SOUTHWEST IMMEDIATELY BEHIND THE FRONT. CURRENT
HIGH WIND WATCH WILL BE SCRAPPED IN FAVOR OF A WIND ADVISORY FOR THE
AFFECTED ZONES FOR GUSTY WINDS IN THE 50 MPH RANGE THIS EVENING...
FOLLOWED BY SUSTAINED POST-COLD FRONT SOUTHWEST WINDS IN THE 25 TO 35
MPH RANGE THROUGH THE NIGHT AND INTO THURSDAY MORNING DUE TO A TIGHT
SURFACE PRESSURE GRADIENT CAUSED BY CYCLOGENESIS OVER THE CANADIAN
PRAIRIE PROVINCES. WITH THE COLD FRONT...PRECIPITATION WILL SWITCH TO
THE STANDARD MOIST OROGRAPHIC SHOWER REGIME WITH FURTHER MODERATE TO
HEAVY ACCUMULATIONS OF SNOW IN THE IDAHO PANHANDLE MOUNTAINS THROUGH
THURSDAY MORNING. A WELL DEFINED RAIN SHADOW WILL LIKELY DEVELOP
ACROSS MOST OF THE BASIN WITH THE COLD FRONT PASSAGE...EXCEPT
CONTINUING SLOP-OVER SHOWERS NEAR THE CASCADES CREST. /FUGAZZI
THURSDAY THROUGH FRIDAY...THE AREA WILL REMAIN IN THE POST
COLD FRONTAL AIR MASS ON THURSDAY AND MOST OF THURSDAY NIGHT.
INSTABILITY INCREASES A GREAT DEAL AS MID LEVEL COLD AIR MOVES IN
OVER THE AREA. 700-500MB TEMPERATURE LAPSE RATES IN THE 7-9C/KM ARE
MOST ASSUREDLY GOING TO GENERATE SHOWER ACTIVITY. STRONG WESTERLY
FLOW STILL PREVAILS CASTING THE USUAL PRECIPITATION SHADOW OVER
MOST OF THE COLUMBIA BASIN AND OKANOGAN HIGHLANDS. THEREFORE...MOST
OF THE ACTIVITY WILL OCCUR OVER HIGHER UPSLOPE TERRAIN IN IDAHO AND
ALONG THE CASCADE CREST. CANNOT RULE OUT A FEW THUNDERSTORMS AS
CAPES WILL AGAIN REACH THE LOW TO MID 100S. TEMPERATURES WILL BE
MARKEDLY COLDER ON THURSDAY. HOWEVER TEMPS ARE EXPECTED TO RISE ABOVE
THE FREEZING MARK IN MANY LOWER ELEVATIONS TURNING THE MORNING SNOW
OVER TO RAIN. ON FRIDAY A SECONDARY UPPER LOW MOVES IN OVER WESTERN
WASHINGTON. THE MAIN EFFECT FROM THIS DEVELOPMENT IN THE TURNING TO
THE WESTERLY FLOW TO A MORE SOUTHERLY FLOW. THIS SHOULD ERASE THE
CASCADE SHADOW EFFECT AND THUS INCREASE PRECIP CHANCES FOR THE BASIN
AND OKANOGAN HIGHLANDS. TEMPERATURES WILL BE SLIGHTLY ABOVE THURSDAYS
HIGHS.
FRIDAY NIGHT THROUGH WEDNESDAY...MODEL GUIDANCE STILL INDICATING
A HIGH AMPLITUDE LONGWAVE TROF/RIDGE COUPLET OVER EASTERN PACIFIC
THROUGH THE END OF THE WEEKEND. THEN MOST GUIDANCE SHOWS THE JET
CUTTING THROUGH THE RIDGE AND CREATING A CUTOFF HIGH OVER SOUTHEAST
ALASKA AND RETURNING OUR AREA TO A MORE ZONAL FLOW. THE LATEST RUN OF
THE GFS INDICATING A SLIGHT CHANGE IN THIS THINKING BY NOT CUTTING
OFF THE HIGH AND PROGRESSING THESE FEATURES THROUGH. NEVERTHELESS...
THE NEW GFS APPEARS TO BE THE OUTLIER HERE. SINCE THERE SEEMS TO BE
SOME HIGH UNCERTAINTY IN THE DEVELOPMENT OF THIS PATTERN...WILL
HOLD OFF ON ANY MAJOR CHANGES TO THE FORECAST AT THIS POINT.
/LERICOS
&&
.AVIATION...TROF PASSAGE OVERHEAD KEEPS SHOWERS LINGERING IN
AVIATION FORECAST PRODUCTS FOR THE KLWS TAF THRU 08Z WED. AS THE
UPPER RIDGE MOVES INTO THE REGION, AND THE BACKING SFC-800MB FLOW
REMAINS NEUTRAL TO LT UPSLOPE FOR THE PALOUSE AND SPOKANE...STRATUS
WILL BE A THREAT, WITH LCL IFR CEILINGS PSBL THRU 16Z WED. CLOUD
SHIELD ASSOCIATED WITH NEXT FRONTAL PASSAGE WILL BRING IN STABLE
STRATIFORM MID AND LOWER DECK CEILINGS AND SPREAD THEM FROM WEST TO
EAST STARTING NEAR THE CASCADES AROUND 14Z AND TO THE SPOKANE
VICINITY AROUND 18Z. SOME OF THE RESULTING CEILINGS LOW ENUF TO
REACH THE MVFR CAT FOR ALL BUT THE LOWER BASIN SITES FROM KMWH TO
KEAT. PCPN LIKELY TO START AS SNOW FOR KGEG...HELPING TO REDUCE VSBYS
BEGINNING MID-LATE AFTERNOON. ONCE FROPA OCCURS LATE AFTERNOON AND
EARLY EVENING...STRONG W/SW WINDS OF 22-34KT WILL BE COMMON FOR ALL
TERMINALS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 41 28 37 24 39 25 / 80 100 20 10 20 20
COEUR DALENE 41 29 37 25 39 24 / 90 100 20 20 20 20
PULLMAN 44 30 38 27 40 27 / 70 90 20 10 20 20
LEWISTON 48 34 44 31 46 31 / 70 70 20 10 20 20
COLVILLE 38 27 37 25 39 23 / 100 100 20 10 20 20
SANDPOINT 39 29 36 25 38 23 / 90 100 60 40 20 20
KELLOGG 43 29 39 26 41 25 / 90 100 80 50 30 20
MOSES LAKE 45 30 46 29 47 28 / 60 50 10 10 20 10
WENATCHEE 45 28 44 28 45 29 / 80 60 10 10 20 10
OMAK 38 25 44 25 46 23 / 100 90 10 10 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM NOON WEDNESDAY TO 4 AM THURSDAY FOR
NORTHERN PANHANDLE.
WINTER STORM WARNING FROM 2 PM WEDNESDAY TO 10 AM THURSDAY FOR
CENTRAL PANHANDLE MOUNTAINS.
WIND ADVISORY FROM 6 PM WEDNESDAY TO NOON THURSDAY FOR COEUR
DALENE AREA...IDAHO PALOUSE...LEWISTON AREA.
WA...WINTER WEATHER ADVISORY FROM NOON WEDNESDAY TO 4 AM THURSDAY
FOR NORTHEAST BLUE MOUNTAINS.
WIND ADVISORY FROM 6 PM WEDNESDAY TO NOON THURSDAY FOR LOWER
GARFIELD AND ASOTIN COUNTIES...WASHINGTON PALOUSE...UPPER
COLUMBIA BASIN...SPOKANE AREA...WATERVILLE PLATEAU.
WINTER STORM WARNING FROM NOON WEDNESDAY TO 4 AM THURSDAY FOR
NORTHEAST MOUNTAINS.
WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 4 AM THURSDAY FOR
EAST SLOPES NORTHERN CASCADES.
&&Hazardous weather outlook, Mar 7, 3:15 PM PST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
315 PM PST TUE MAR 7 2006
IDZ001>004-026-WAZ031>033-035>037-042-082315-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...ANATONE...PEOLA...CLARKSTON...PULLMAN...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
315 PM PST TUE MAR 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT FOR COEUR D ALENE AREA...IDAHO
PALOUSE...LEWISTON AREA...LOWER GARFIELD AND ASOTIN
COUNTIES...WASHINGTON PALOUSE...UPPER COLUMBIA
BASIN...SPOKANE AREA
WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 4 AM
PST THURSDAY FOR EAST SLOPES NORTH CASCADES
WINTER WEATHER ADVISORY IN EFFECT FROM 12 PM WEDNESDAY TO 4
AM PST THURSDAY FOR NORTHEAST BLUE MOUNTAINS
WINTER STORM WARNING IN EFFECT FROM 12 PM WEDNESDAY TO 4 AM
PST THURSDAY FOR NORTH IDAHO PANHANDLE...NORTHEAST MOUNTAINS
WINTER STORM WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 10 AM
PST THURSDAY FOR CENTRAL PANHANDLE MOUNTAINS
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
SEANPWOTX /WWUS76 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN UNSETTLED AND SHOWERY WEATHER PATTERN WILL PREVAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA ON WEDNESDAY.
THIS STORM SYSTEM WILL BRING HEAVY MOUNTAIN SNOW ABOVE 3000 FEET
ELEVATION...WITH MODERATE ACCUMULATIONS OF WET SNOW IN THE
VALLEYS. STRONG WINDS WILL ACCOMPANY THE PASSAGE OF THE COLD FRONT
WEDNESDAY NIGHT PROMPTING THE ISSUANCE OF A HIGH WIND WARNING.
IDZ027-WAZ034-038-041-043-044-082315-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-MOSES LAKE AREA-
OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...KAMIAH...CRAIGMONT...NEZPERCE...
WINCHESTER...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...REPUBLIC...
INCHELIUM...WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...
OROVILLE...WATERVILLE...MANSFIELD
315 PM PST TUE MAR 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH
CENTRAL WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA ON WEDNESDAY
AND THEN BRING A COLD FRONT THROUGH THE AREA WEDNESDAY NIGHT.
BREEZY WINDS WILL ACCOMPANY THE PASSAGE OF THIS COLD FRONTNearby
Wind Advisories in Washington, 2006Wind Advisories in Idaho, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.